For the past 8 months I have been experiencing muscle twitching throughout my whole body while sleeping. It is becoming very disruptive to my sleeping as well as to my partners. I have been diagnosed with a seizure disorder and am taking 200 mg of Topomax per day. My recent blood test have shown a low B-6 level so I started taking supplements. Also, I am waiting for the results of an overnight eeg. Is there anything that can be done to control these twitchings? I really need to get a good night's rest soon. I am afraid that if I don't that it could cause me to have a seizure which is something I definitely don't want to happen since I have been seizure free for a year and a half now. Does anyone have any answers/advice?
Oh, sure, you could have them either increase the dose of Topamax you're taking, or you could take one of the older seizure medications, like Phenobarbital. In addition to that, they could add in a mild opiate-derivative medication, might help with the sleep if you take it about an hour before bedtime. In the meantime, consider getting the two-mattress bed or sleeping separately in the same room.
As for the low B-6 level, while some medications can cause that, including birth control pills, could also be some faulty metabolic process is goofing up your absorption of some vitamins and minerals. So, an internal medicine doctor might can do a workup on you regarding the defiency and see if anything out of the ordinary is causing that, you know, get to the root of that problem if one exists.
Lastly, at some point in your daily routine, exercise and then complete relaxation will help untangle your wrenched up muscles. Also, I have stressed-out muscles, and professional massage therapy is fantastic for unwinding a knotted-up body.
Hi, phachick. Did your tests include checking the ferritin levels, folic acid and vitamin D levels? Did anybody suggest a sleep study to see if you have sleep apnea or restless leg syndrome. My husand has hyperspacticity in his legs due to a syrinx. He had a sleep study to check for sleep apnea (as he was always feeling tired upon arising in the morning and complaining of poor sleep). His sleep doctor (after looking at his readings) was convinced he had a ferritin deficiency consistent with restless legs. His level turned out to be normal. I have had 2 sleep studies for my fibromyalgia and when my rheumatologist checked, my folates and ferritin levels were low (as was the vitamin D and B12). While my sleep studies were done a few years ago and did show sleep disorder, these findings are new and I have noticed some twitching (especially in my hips/legs) that occasionally will cause my whole body to jerk up from the bed when I go into sleep. I am taking supplements under the direction of my rheumatologist who will be rechecking the levels.
I would get a sleep study done with an MRI. After that they could tell if you are having nocturnal seizures. And then they could determine which medication to prescribe. There are many new options regarding anticonvulsants that are safe and effective and have less side effects than some older treatments and you could ask your neurologist which one is right for you to have complete control over seizures.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.